Alert archive / Georgia / Freeze Warnings in 2005
Freeze Warning 3, NWS Charleston, SC
NWS Charleston, SC issued this freeze warning at Nov 22, 2005, 2:16 AM EST for Long County, Georgia. It took effect at Nov 23, 2005, 12:00 AM EST. It was in force for 10 days. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 22, 2005, 2:16 AM EST (07:16 UTC)
- In effect from
- Nov 23, 2005, 12:00 AM EST
- Expired
- Dec 2, 2005, 4:13 PM EST
- In force
- 10 days
- Issued by
- NWS Charleston, SC
County Long County, GA
The radar
The Charleston,SC radar (KCLX), 120 km from the middle of the area, began a volume at 07:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 7.3 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 9 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 903 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- -103 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS72 KCHS 220716 NPWCHS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 216 AM EST TUE NOV 22 2005 GAZ116-118-137-138-221500- /O.UPG.KCHS.WI.Y.0001.000000T0000Z-051122T1500Z/ /O.NEW.KCHS.HW.W.0003.051122T0716Z-051122T1500Z/ /O.UPG.KCHS.FZ.A.0002.051123T0500Z-051123T1400Z/ /O.NEW.KCHS.FZ.W.0003.051123T0500Z-051123T1400Z/ INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY- INCLUDING THE CITIES OF...PEMBROKE...SAVANNAH...LUDOWICI... HINESVILLE 216 AM EST TUE NOV 22 2005 ...HIGH WIND WARNING IN EFFECT UNTIL 10 AM EST THIS MORNING... ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 10 AM EST THIS MORNING. A FREEZE WARNING HAS ALSO BEEN ISSUED. THIS FREEZE WARNING IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EST WEDNESDAY. THE WIND ADVISORY IS NO LONGER IN EFFECT. WEST WINDS OF 30 TO 35 MPH WITH OCCASIONAL GUSTS TO 50 MPH WILL CONTINUE ACROSS THE COASTAL AREAS OF SOUTHERN SOUTH CAROLINA AND SOUTHEAST GEORGIA THROUGH MID MORNING. MANY REPORTS OF TREES AND POWER LINES BEING BLOWN DOWN HAVE BEEN REPORTED TO THE NATIONAL WEATHER SERVICE THIS MORNING...AND THE RISK FOR ADDITIONAL DAMAGE WILL CONTINUE THROUGH 10 AM. WINDS ARE EXPECTED TO DIMINISH LATER THIS MORNING. MOTORISTS...ESPECIALLY THOSE DRIVING HIGH PROFILE VEHICLES... ARE REMAIN ALERT FOR STRONG WINDS THROUGH MID MORNING TUESDAY. WINDS WILL BE PARTICULARLY HIGH ON ELEVATED BRIDGES SUCH AS THE ARTHUR RAVENEL BRIDGE OR THE TALMADGE MEMORIAL BRIDGE. CLEAR SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO DROP TO NEAR FREEZING LATE TONIGHT. A HARD FREEZE IS NOT EXPECTED AT THIS TIME...HOWEVER THOSE WITH AGRICULTURAL INTERESTS SHOULD MAKE PREPARATIONS FOR FREEZING CONDITIONS TODAY. THIS IS A POTENTIALLY DANGEROUS SITUATION. STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS...TV OR YOUR LOCAL NEWS SOURCE FOR LATER STATEMENTS FROM THE NATIONAL WEATHER SERVICE IN CHARLESTON. $$ GAZ117-119-139>141-SCZ048>051-221500- /O.UPG.KCHS.WI.Y.0001.000000T0000Z-051122T1500Z/ /O.NEW.KCHS.HW.W.0003.051122T0716Z-051122T1500Z/ COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-INLAND MCINTOSH- COASTAL MCINTOSH-BEAUFORT-COASTAL COLLETON-CHARLESTON- COASTAL JASPER- INCLUDING THE CITIES OF...FORT MCALLISTER...TYBEE ISLAND... HALFMOON LANDING...TOWNSEND...DARIEN...BEAUFORT...HILTON HEAD... EDISTO BEACH...CHARLESTON...JASPER 216 AM EST TUE NOV 22 2005 ...HIGH WIND WARNING IN EFFECT UNTIL 10 AM EST THIS MORNING... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 10 AM EST THIS MORNING. THE WIND ADVISORY IS NO LONGER IN EFFECT. WEST WINDS OF 30 TO 35 MPH WITH OCCASIONAL GUSTS TO 50 MPH WILL CONTINUE ACROSS THE COASTAL AREAS OF SOUTHERN SOUTH CAROLINA AND SOUTHEAST GEORGIA THROUGH MID MORNING. MANY REPORTS OF TREES AND POWER LINES BEING BLOWN DOWN HAVE BEEN REPORTED TO THE NATIONAL WEATHER SERVICE THIS MORNING...AND THE RISK FOR ADDITIONAL DAMAGE WILL CONTINUE THROUGH 10 AM. WINDS ARE EXPECTED TO DIMINISH LATER THIS MORNING. MOTORISTS...ESPECIALLY THOSE DRIVING HIGH PROFILE VEHICLES... ARE REMAIN ALERT FOR STRONG WINDS THROUGH MID MORNING TUESDAY. WINDS WILL BE PARTICULARLY HIGH ON ELEVATED BRIDGES SUCH AS THE ARTHUR RAVENEL BRIDGE OR THE TALMADGE MEMORIAL BRIDGE. THIS IS A POTENTIALLY DANGEROUS SITUATION. STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS...TV OR YOUR LOCAL NEWS SOURCE FOR LATER STATEMENTS FROM THE NATIONAL WEATHER SERVICE IN CHARLESTON. $$ GAZ087-088-099>101-114-115-SCZ040-042>045-047-221500- /O.CON.KCHS.WI.Y.0001.000000T0000Z-051122T1500Z/ JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY- INLAND JASPER- INCLUDING THE CITIES OF...MILLEN...SYLVANIA...METTER... STATESBORO...SPRINGFIELD...REIDSVILLE...CLAXTON...ALLENDALE... HAMPTON...WALTERBORO...ST. GEORGE...SUMMERVILLE...MONCKS CORNER... RIDGELAND 216 AM EST TUE NOV 22 2005 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING. WEST WINDS OF 20 TO 30 WILL CONTINUE ACROSS ALL OF SOUTHERN SOUTH CAROLINA AND SOUTHEAST GEORGIA THIS MORNING AS A STRONG UPPER LEVEL STORM SYSTEM CROSSES THE REGION TONIGHT. WIND GUSTS TO 40 TO 45 MPH ARE ALSO POSSIBLE. WINDS OF THIS MAGNITUDE CAN EASILY BREAK LARGE LIMBS OR BLOW LOOSE OUTSIDE OBJECTS AROUND. MOTORISTS...ESPECIALLY THOSE DRIVING HIGH PROFILE VEHICLES... ARE REMAIN ALERT FOR STRONG WINDS THROUGH MID MORNING TUESDAY. WINDS WILL BE PARTICULARLY HIGH ON ELEVATED BRIDGES. STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS...TV OR YOUR LOCAL NEWS SOURCE FOR LATER STATEMENTS FROM THE NATIONAL WEATHER SERVICE IN CHARLESTON. $$
6 follow-up statements
000 WWUS72 KCHS 220931 NPWCHS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 431 AM EST TUE NOV 22 2005 SCZ045-221500- /O.UPG.KCHS.WI.Y.0001.000000T0000Z-051122T1500Z/ /O.EXA.KCHS.HW.W.0003.000000T0000Z-051122T1500Z/ BERKELEY- INCLUDING THE CITY OF...MONCKS CORNER 431 AM EST TUE NOV 22 2005 ...HIGH WIND WARNING IN EFFECT UNTIL 10 AM EST THIS MORNING... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 10 AM EST THIS MORNING. THE WIND ADVISORY IS NO LONGER IN EFFECT. WEST WINDS OF 35 MPH WITH OCCASIONAL GUSTS TO 50 MPH WILL CONTINUE ACROSS THE COASTAL AREAS OF SOUTHERN SOUTH CAROLINA AND SOUTHEAST GEORGIA THROUGH MID MORNING. MANY REPORTS OF TREES AND POWER LINES BEING BLOWN DOWN HAVE BEEN REPORTED TO THE NATIONAL WEATHER SERVICE OVERNIGHT...AND THE RISK FOR ADDITIONAL DAMAGE WILL CONTINUE THROUGH 10 AM. WINDS ARE EXPECTED TO DIMINISH LATER THIS MORNING. WINDS COULD BE LOCALLY HIGHER NEAR LAKE MOULTRIE... PARTICULARLY ALONG THE EASTERN SHORE. MOTORISTS...ESPECIALLY THOSE DRIVING HIGH PROFILE VEHICLES... ARE REMAIN ALERT FOR STRONG WINDS THROUGH MID MORNING TUESDAY. WINDS WILL BE PARTICULARLY HIGH ON ELEVATED BRIDGES SUCH AS THE ARTHUR RAVENEL BRIDGE AND THE TALMADGE MEMORIAL BRIDGE. THIS IS A POTENTIALLY DANGEROUS SITUATION. STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS...TV OR YOUR LOCAL NEWS SOURCE FOR LATER STATEMENTS FROM THE NATIONAL WEATHER SERVICE IN CHARLESTON. $$ GAZ116-118-137-138-221500- /O.CON.KCHS.HW.W.0003.000000T0000Z-051122T1500Z/ /O.CON.KCHS.FZ.W.0003.051123T0500Z-051123T1400Z/ INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY- INCLUDING THE CITIES OF...PEMBROKE...SAVANNAH...LUDOWICI... HINESVILLE 431 AM EST TUE NOV 22 2005 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EST WEDNESDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING. A FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EST WEDNESDAY. WEST WINDS OF 35 MPH WITH OCCASIONAL GUSTS TO 50 MPH WILL CONTINUE ACROSS THE COASTAL AREAS OF SOUTHERN SOUTH CAROLINA AND SOUTHEAST GEORGIA THROUGH MID MORNING. MANY REPORTS OF TREES AND POWER LINES BEING BLOWN DOWN HAVE BEEN REPORTED TO THE NATIONAL WEATHER SERVICE OVERNIGHT...AND THE RISK FOR ADDITIONAL DAMAGE WILL CONTINUE THROUGH 10 AM. WINDS ARE EXPECTED TO DIMINISH LATER THIS MORNING. MOTORISTS...ESPECIALLY THOSE DRIVING HIGH PROFILE VEHICLES... ARE REMAIN ALERT FOR STRONG WINDS THROUGH MID MORNING TUESDAY. WINDS WILL BE PARTICULARLY HIGH ON ELEVATED BRIDGES SUCH AS THE ARTHUR RAVENEL BRIDGE AND THE TALMADGE MEMORIAL BRIDGE. CLEAR SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO DROP TO NEAR FREEZING LATE TONIGHT. A HARD FREEZE IS NOT EXPECTED AT THIS TIME...HOWEVER THOSE WITH AGRICULTURAL INTERESTS SHOULD MAKE PREPARATIONS FOR FREEZING CONDITIONS TODAY. THIS IS A POTENTIALLY DANGEROUS SITUATION. STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS...TV OR YOUR LOCAL NEWS SOURCE FOR LATER STATEMENTS FROM THE NATIONAL WEATHER SERVICE IN CHARLESTON. $$ GAZ117-119-139>141-SCZ048>051-221500- /O.CON.KCHS.HW.W.0003.000000T0000Z-051122T1500Z/ COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-INLAND MCINTOSH- COASTAL MCINTOSH-BEAUFORT-COASTAL COLLETON-CHARLESTON- COASTAL JASPER- INCLUDING THE CITIES OF...FORT MCALLISTER...TYBEE ISLAND... HALFMOON LANDING...TOWNSEND...DARIEN...BEAUFORT...HILTON HEAD... EDISTO BEACH...CHARLESTON...JASPER 431 AM EST TUE NOV 22 2005 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING. WEST WINDS OF 35 MPH WITH OCCASIONAL GUSTS TO 50 MPH WILL CONTINUE ACROSS THE COASTAL AREAS OF SOUTHERN SOUTH CAROLINA AND SOUTHEAST GEORGIA THROUGH MID MORNING. MANY REPORTS OF TREES AND POWER LINES BEING BLOWN DOWN HAVE BEEN REPORTED TO THE NATIONAL WEATHER SERVICE OVERNIGHT...AND THE RISK FOR ADDITIONAL DAMAGE WILL CONTINUE THROUGH 10 AM. WINDS ARE EXPECTED TO DIMINISH LATER THIS MORNING. MOTORISTS...ESPECIALLY THOSE DRIVING HIGH PROFILE VEHICLES... ARE REMAIN ALERT FOR STRONG WINDS THROUGH MID MORNING TUESDAY. WINDS WILL BE PARTICULARLY HIGH ON ELEVATED BRIDGES SUCH AS THE ARTHUR RAVENEL BRIDGE AND THE TALMADGE MEMORIAL BRIDGE. CLEAR SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO DROP TO NEAR FREEZING LATE TONIGHT. A HARD FREEZE IS NOT EXPECTED AT THIS TIME...HOWEVER THOSE WITH AGRICULTURAL INTERESTS SHOULD MAKE PREPARATIONS FOR FREEZING CONDITIONS TODAY. THIS IS A POTENTIALLY DANGEROUS SITUATION. STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS...TV OR YOUR LOCAL NEWS SOURCE FOR LATER STATEMENTS FROM THE NATIONAL WEATHER SERVICE IN CHARLESTON. $$ GAZ087-088-099>101-114-115-SCZ040-042>044-047-221500- /O.CON.KCHS.WI.Y.0001.000000T0000Z-051122T1500Z/ JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND JASPER- INCLUDING THE CITIES OF...MILLEN...SYLVANIA...METTER... STATESBORO...SPRINGFIELD...REIDSVILLE...CLAXTON...ALLENDALE... HAMPTON...WALTERBORO...ST. GEORGE...SUMMERVILLE...RIDGELAND 431 AM EST TUE NOV 22 2005 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING. WEST WINDS OF 20 TO 30 WILL CONTINUE ACROSS INTERIOR PORTIONS OF SOUTHERN SOUTH CAROLINA AND SOUTHEAST GEORGIA THIS MORNING AS A STRONG UPPER LEVEL STORM SYSTEM CROSSES THE REGION. WIND GUSTS TO 40 TO 45 MPH ARE ALSO POSSIBLE. WINDS OF THIS MAGNITUDE CAN EASILY BREAK LARGE LIMBS OR BLOW LOOSE OUTSIDE OBJECTS AROUND. MOTORISTS...ESPECIALLY THOSE DRIVING HIGH PROFILE VEHICLES... ARE REMAIN ALERT FOR STRONG WINDS THROUGH MID MORNING TUESDAY. WINDS WILL BE PARTICULARLY HIGH ON ELEVATED BRIDGES. STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS...TV OR YOUR LOCAL NEWS SOURCE FOR LATER STATEMENTS FROM THE NATIONAL WEATHER SERVICE IN CHARLESTON. $$
000 WWUS72 KCHS 221406 NPWCHS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 906 AM EST TUE NOV 22 2005 GAZ116-118-137-138-221730- /O.CAN.KCHS.HW.W.0003.000000T0000Z-051122T1500Z/ /O.CON.KCHS.FZ.W.0003.051123T0500Z-051123T1400Z/ INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY- INCLUDING THE CITIES OF...PEMBROKE...SAVANNAH...LUDOWICI... HINESVILLE 906 AM EST TUE NOV 22 2005 ...HIGH WIND WARNING IS CANCELLED... ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CANCELLED THE HIGH WIND WARNING. A FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EST WEDNESDAY. THE PRESSURE GRADIENT WHICH WAS RESPONSIBLE FOR THE HIGH WINDS EARLIER THIS MORNING HAS RELAXED. WEST WINDS OF 15 TO 25 MPH WILL CONTINUE FOR MUCH OF THE DAY...BUT THESE SPEEDS ARE WELL BELOW ADVISORY OR WARNING CRITERIA. CLEAR SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO DROP TO NEAR FREEZING LATE TONIGHT. A HARD FREEZE IS NOT EXPECTED AT THIS TIME...HOWEVER THOSE WITH AGRICULTURAL INTERESTS SHOULD MAKE PREPARATIONS FOR FREEZING CONDITIONS TODAY. A FREEZE WARNING IS ISSUED TO ALERT THE PUBLIC TO THE POTENTIAL FOR FREEZING TEMPERATURES DURING THE OVERNIGHT AND EARLY MORNING HOURS. PEOPLE WITH AGRICULTURAL INTERESTS SHOULD TAKE ACTION TO PRODUCT OUTSIDE PLANTS AND VEGETATION FROM FREEZING CONDITIONS. $$ SCZ045-221730- /O.CAN.KCHS.HW.W.0003.000000T0000Z-051122T1500Z/ /O.NEW.KCHS.LW.Y.0002.051122T1406Z-051122T2100Z/ BERKELEY- INCLUDING THE CITY OF...MONCKS CORNER 906 AM EST TUE NOV 22 2005 ...HIGH WIND WARNING IS CANCELLED... ...LAKE WIND ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A LAKE WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON. THE HIGH WIND WARNING HAS BEEN CANCELLED. THE PRESSURE GRADIENT WHICH WAS RESPONSIBLE FOR THE HIGH WINDS EARLIER THIS MORNING HAS RELAXED SOMEWHAT. HIGH WIND WARNING CRITERIA WINDS ARE NO LONGER EXPECTED. HOWEVER...WEST WINDS OF 15 TO 25 MPH WILL CONTINUE FOR MUCH OF THE DAY ACROSS LAKE MOULTRIE...WITH SOME GUSTS BETWEEN 30 AND 35 MPH. THEREFORE A LAKE WIND ADVISORY HAS BEEN ISSUED. MARINERS SHOULD USE EXTRA CAUTION ON LAKE MOULTRIE THROUGH 4 PM... ESPECIALLY ON THE OPEN LAKE WATERS. STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS...TV OR YOUR LOCAL NEWS SOURCE FOR THE LATEST WEATHER INFORMATION FROM THE NATIONAL WEATHER SERVICE IN CHARLESTON. $$ GAZ117-119-139>141-SCZ048>051-221515- /O.CAN.KCHS.HW.W.0003.000000T0000Z-051122T1500Z/ COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-INLAND MCINTOSH- COASTAL MCINTOSH-BEAUFORT-COASTAL COLLETON-CHARLESTON- COASTAL JASPER- INCLUDING THE CITIES OF...FORT MCALLISTER...TYBEE ISLAND... HALFMOON LANDING...TOWNSEND...DARIEN...BEAUFORT...HILTON HEAD... EDISTO BEACH...CHARLESTON...JASPER 906 AM EST TUE NOV 22 2005 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CANCELLED THE HIGH WIND WARNING. THE PRESSURE GRADIENT WHICH WAS RESPONSIBLE FOR THE HIGH WINDS EARLIER THIS MORNING HAS RELAXED. WEST WINDS OF 15 TO 25 MPH WILL CONTINUE FOR MUCH OF THE DAY...BUT THESE SPEEDS ARE WELL BELOW ADVISORY OR WARNING CRITERIA. $$ GAZ087-088-099>101-114-115-SCZ040-042>044-047-221515- /O.CAN.KCHS.WI.Y.0001.000000T0000Z-051122T1500Z/ JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND JASPER- INCLUDING THE CITIES OF...MILLEN...SYLVANIA...METTER... STATESBORO...SPRINGFIELD...REIDSVILLE...CLAXTON...ALLENDALE... HAMPTON...WALTERBORO...ST. GEORGE...SUMMERVILLE...RIDGELAND 906 AM EST TUE NOV 22 2005 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CANCELLED THE WIND ADVISORY. THE PRESSURE GRADIENT WHICH WAS RESPONSIBLE FOR THE HIGH WINDS EARLIER THIS MORNING HAS RELAXED. WEST WINDS OF 15 TO 25 MPH WILL CONTINUE FOR MUCH OF THE DAY...BUT THESE SPEEDS ARE WELL BELOW ADVISORY OR WARNING CRITERIA. $$ JRL
000 WWUS72 KCHS 221559 NPWCHS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 1059 AM EST TUE NOV 22 2005 GAZ116-118-137-138-222200- /O.CON.KCHS.FZ.W.0003.051123T0500Z-051123T1400Z/ INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY- INCLUDING THE CITIES OF...PEMBROKE...SAVANNAH...LUDOWICI... HINESVILLE 1059 AM EST TUE NOV 22 2005 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EST WEDNESDAY... CLEAR SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO DROP TO AROUND FREEZING LATE TONIGHT. A HARD FREEZE IS NOT EXPECTED AT THIS TIME...HOWEVER THOSE WITH AGRICULTURAL INTERESTS SHOULD MAKE PREPARATIONS FOR FREEZING CONDITIONS TODAY. A FREEZE WARNING IS ISSUED TO ALERT THE PUBLIC TO THE POTENTIAL FOR FREEZING TEMPERATURES DURING THE OVERNIGHT AND EARLY MORNING HOURS. PEOPLE WITH AGRICULTURAL INTERESTS SHOULD TAKE ACTION TO PRODUCT OUTSIDE PLANTS AND VEGETATION FROM FREEZING CONDITIONS. $$ SCZ045-222100- /O.CON.KCHS.LW.Y.0002.000000T0000Z-051122T2100Z/ BERKELEY- INCLUDING THE CITY OF...MONCKS CORNER 1059 AM EST TUE NOV 22 2005 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... WEST WINDS OF 15 TO 25 KNOTS WILL CONTINUE FOR MUCH OF THE DAY ACROSS LAKE MOULTRIE...WITH SOME GUSTS TO NEAR 30 KNOTS. WINDS SHOULD TAPER OFF TO BELOW LAKE WIND ADVISORY CRITERIA BY LATE AFTERNOON. MARINERS SHOULD USE EXTRA CAUTION ON LAKE MOULTRIE THROUGH 4 PM... ESPECIALLY ON THE OPEN LAKE WATERS. STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS...TV OR YOUR LOCAL NEWS SOURCE FOR THE LATEST WEATHER INFORMATION FROM THE NATIONAL WEATHER SERVICE IN CHARLESTON. $$
000 WWUS72 KCHS 222010 NPWCHS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 310 PM EST TUE NOV 22 2005 GAZ116-118-137-138-230930- /O.CON.KCHS.FZ.W.0003.051123T0500Z-051123T1400Z/ INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY- INCLUDING THE CITIES OF...PEMBROKE...SAVANNAH...LUDOWICI... HINESVILLE 310 PM EST TUE NOV 22 2005 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EST WEDNESDAY... HIGH PRESSURE WILL SETTLE ACROSS THE SOUTHEAST TONIGHT WITH WINDS SLOWLY DIMINISHING. INTERIOR SECTIONS OF GEORGIA INCLUDED IN THIS ADVISORY HAVE A SIGNIFICANT CHANCE OF SEEING THEIR FIRST FREEZE OF THE SEASON LATE TONIGHT. TEMPERATURES MAY DIP DOWN TO 32 DEGREES IN MANY SPOTS...WITH A FEW SHELTERED LOCATIONS SEEING 30 OR 31 DEGREES. FREEZING TEMPERATURES ARE POSSIBLE IN A FEW SHELTERED SPOTS NEAR THE COAST...BUT THESE OCCURRENCES SHOULD BE ISOLATED. A FREEZE WARNING IS ISSUED TO ALERT THE PUBLIC TO THE POTENTIAL FOR FREEZING TEMPERATURES DURING THE OVERNIGHT AND EARLY MORNING HOURS. PEOPLE WITH AGRICULTURAL INTERESTS SHOULD TAKE ACTION TO PRODUCT OUTSIDE PLANTS AND VEGETATION FROM FREEZING CONDITIONS. $$ SCZ045-230000- /O.EXT.KCHS.LW.Y.0002.000000T0000Z-051123T0000Z/ BERKELEY- INCLUDING THE CITY OF...MONCKS CORNER 310 PM EST TUE NOV 22 2005 ...LAKE WIND ADVISORY NOW IN EFFECT UNTIL 7 PM EST THIS EVENING... WEST TO NORTHWEST WINDS OF 20 TO 25 KNOTS WILL CONTINUE FOR THE REMAINDER OF THE AFTERNOON HOURS ACROSS LAKE MOULTRIE BEFORE SUBSIDING THIS EVENING. MARINERS SHOULD USE EXTRA CAUTION ON LAKE MOULTRIE...ESPECIALLY ON THE OPEN LAKE WATERS. STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS...TV OR YOUR LOCAL NEWS SOURCE FOR THE LATEST WEATHER INFORMATION FROM THE NATIONAL WEATHER SERVICE IN CHARLESTON. $$
000 WWUS72 KCHS 222342 NPWCHS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 642 PM EST TUE NOV 22 2005 GAZ116-118-137-138-230900- /O.CON.KCHS.FZ.W.0003.051123T0500Z-051123T1400Z/ INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY- INCLUDING THE CITIES OF...PEMBROKE...SAVANNAH...LUDOWICI... HINESVILLE 642 PM EST TUE NOV 22 2005 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EST WEDNESDAY... HIGH PRESSURE WILL SETTLE ACROSS THE SOUTHEAST TONIGHT WITH WINDS SLOWLY DIMINISHING. INTERIOR SECTIONS OF GEORGIA INCLUDED IN THIS ADVISORY HAVE A SIGNIFICANT CHANCE OF SEEING THEIR FIRST FREEZE OF THE SEASON LATE TONIGHT. TEMPERATURES MAY DIP DOWN TO 32 DEGREES IN MANY SPOTS...WITH A FEW SHELTERED LOCATIONS SEEING 30 OR 31 DEGREES. FREEZING TEMPERATURES ARE POSSIBLE IN A FEW SHELTERED SPOTS NEAR THE COAST...BUT THESE OCCURRENCES SHOULD BE ISOLATED. A FREEZE WARNING IS ISSUED TO ALERT THE PUBLIC TO THE POTENTIAL FOR FREEZING TEMPERATURES DURING THE OVERNIGHT AND EARLY MORNING HOURS. PEOPLE WITH AGRICULTURAL INTERESTS SHOULD TAKE ACTION TO PRODUCT OUTSIDE PLANTS AND VEGETATION FROM FREEZING CONDITIONS. $$ SCZ045-230900- /O.EXT.KCHS.LW.Y.0002.000000T0000Z-051123T0900Z/ BERKELEY- INCLUDING THE CITY OF...MONCKS CORNER 642 PM EST TUE NOV 22 2005 ...LAKE WIND ADVISORY NOW IN EFFECT UNTIL 4 AM EST WEDNESDAY... RECENT OBSERVATIONS FROM PINEVILLE INDICATE WINDS HAVE BEEN SLOW TO SUBSIDE ACROSS LAKE MOULTRIE. AS THE LAND COOLS...THE RELATIVELY WARM LAKE WATERS WILL PROMOTE STRONGER WINDS TO CONTINUE ACROSS OPEN LAKE WATERS OVERNIGHT. WEST WINDS 15 TO 25 KNOTS WILL PERSIST UNTIL LATE TONIGHT WHEN SPEEDS SUBSIDE TO AROUND 15 KNOTS. MARINERS SHOULD USE EXTRA CAUTION ON LAKE MOULTRIE...ESPECIALLY ON THE OPEN LAKE WATERS. STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS...TV OR YOUR LOCAL NEWS SOURCE FOR THE LATEST WEATHER INFORMATION FROM THE NATIONAL WEATHER SERVICE IN CHARLESTON. $$ 24
000 WWUS72 KCHS 230757 NPWCHS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 257 AM EST WED NOV 23 2005 ...FREEZE WARNING AND LAKE WIND ADVISORY NO LONGER IN EFFECT... .HIGH PRESSURE WILL SETTLE ACROSS THE AREA TODAY KEEPING WINDS ON LAKE MOULTRIE BELOW LAKE WIND ADVISORY CRITERIA. ALSO...FREEZING TEMPERATURES ARE NO LONGER EXPECTED THIS MORNING ACROSS SOUTHEAST GEORGIA. GAZ116-118-137-138-230900- /O.CAN.KCHS.FZ.W.0003.000000T0000Z-051123T1400Z/ INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY- INCLUDING THE CITIES OF...PEMBROKE...SAVANNAH...LUDOWICI... HINESVILLE 257 AM EST WED NOV 23 2005 ...FREEZE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CANCELLED THE FREEZE WARNING. TEMPERATURES THIS MORNING ARE EXPECTED TO REMAIN ABOVE THE FREEZING MARK. $$ SCZ045-230900- /O.CAN.KCHS.LW.Y.0002.000000T0000Z-051123T0900Z/ BERKELEY- INCLUDING THE CITY OF...MONCKS CORNER 257 AM EST WED NOV 23 2005 ...LAKE WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CANCELLED THE LAKE WIND ADVISORY. WINDS WILL BE BELOW LAKE WIND ADVISORY CRITERIA TODAY. $$ SCW
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this freeze warning went out at Nov 21, 11:37 PM EST, 2 hours 39 minutes earlier.
Area forecast discussion, Nov 21, 11:37 PM EST, 2 hours 39 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CHARLESTON SC
1137 PM EST MON NOV 21 2005
.UPDATE...WINDS ARE CONTINUING TO INCREASE OUT AHEAD OF A COLD
MID-LVL LOW PRES SYSTEM. THE TIGHTEST PRESSURE GRADIENT AND ASSOC
STRONG PRESSURE RISES ARE CURRENTLY OVER NRN GA AND THE FAR WRN SC
UPSTATE WHERE SUSTAINED WNDS ARE RUNNING 25-30 MPH WITH HIGHER
GUSTS. THIS GRADIENT SHOULD PIVOT THROUGH SRN SC AND SE GA OVR THE
NXT 6-8 HRS AS THE UPR LOW MOVES UP INTO NC. WITH WNDS ALREADY 20-30
MPH WITH GUSTS AS HIGH AS 40 MPH REPORTED AT SEVERAL OBSERVATION
SITES...IT WL NOT TAKE MUCH OF AN INCR TO GET WNDS INTO ADVISORY
CRITERIA OF 25-35 MPH. BUFKIT MIXING PROFILES SUPPORT WIND GUSTS AS
HIGH AS 40-45 MPH OVRNGT WHICH ALSO FALLS INTO THE ADVISORY
CRITERIA. WL GO AHEAD AND ISSUE A WIND ADVISORY FOR THE ENTIRE
AREA...EFFECTIVE THROUGH 10 AM TUE AFTER WHICH WNDS SHOULD BEGIN TO
DIMINISH SOMEWHAT.
WE ARE CAREFULLY MONITORING WNDS ON LAKE MOULTRIE FOR A PSBL UPGRADE
TO A HIGH WIND WRNG. AT LAST CHECK WNDS WERE ALREADY 20-25 KT WITH
GUSTS TO 30 KT AT PINEVILLE. HIGH WIND WRNG CRITERIA FOR THE LAKE IS
SUSTAINED WINDS OF 35 KT FOR 1 HR OR MORE...OR GUSTS OF 50 KT OR
GREATER FOR ANY DURATION. IT SHOULD BE NOTED THAT THE LAKE WIND
ADVISORY WL BE ABSORBED INTO THE WIND ADV THAT WL BE ISSUED SHORTLY.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...WIND ADVISORY UNTIL 10 AM TUESDAY FOR GAZ087-088-099>101-
114>119-137>141.
FREEZE WATCH TUESDAY NIGHT FOR GAZ114>116-118-137-138.
SC...WIND ADVISORY UNTIL 10 AM TUESDAY FOR SCZ040-042>045-047>051.
MARINE...GALE WARNING TONIGHT AMZ330-350-352-354-374.
&&
STHazardous weather outlook, Nov 22, 12:04 AM EST, 2 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE CHARLESTON SC 1204 AM EST TUE NOV 22 2005 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>051-221000- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY- INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 1204 AM EST TUE NOV 22 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA... SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS FROM THE SOUTH SANTEE RIVER SOUTH CAROLINA TO ALTAMAHA SOUND GEORGIA. .DAY ONE...TONIGHT. .WINDS...WEST WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS TO 40 MPH ACROSS MUCH OF SOUTHERN SOUTH CAROLINA AND SOUTHEAST GEORGIA TONIGHT. WINDS WILL INCREASE TO 20 TO 30 KNOTS ON LAKE MOULTRIE. A WIND ADVISORY HAS BEEN ISSUED UNTIL 10 AM TUESDAY FOR THE ENTIRE AREA. .MARINE...WEST TO SOUTHWEST WINDS WILL INCREASE TO 30 TO 35 KNOTS ACROSS ALL OF THE COASTAL WATERS OFF SOUTH COASTAL SOUTH CAROLINA AND NORTH COASTAL GEORGIA TONIGHT...INCLUDING CHARLESTON HARBOR. A GALE WARNING IS IN EFFECT. REFER THE LATEST MARINE WEATHER STATEMENT AND COASTAL WATERS FORECAST FOR ADDITIONAL INFORMATION. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. .FROST/FREEZE...CLEAR SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO DROP TO NEAR FREEZING WEDNESDAY MORNING ACROSS MUCH OF SOUTHEAST GEORGIA. A FREEZE WATCH HAS THEREFORE BEEN ISSUED FOR THOSE AREAS WEST OF INTERSTATE 95 THAT HAVE YET TO EXPERIENCE A FREEZE. REFER TO THE LATEST NON-PRECIPITATION STATEMENT FOR ADDITIONAL INFORMATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TONIGHT.
In the hours before
Local storm report, Nov 22, 12:53 AM EST, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1253 AM EST TUE NOV 22 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 AM NON-TSTM WND DMG 4 NNW EDISTO BEACH 32.53N 80.36W
11/21/2005 CHARLESTON SC LAW ENFORCEMENT
LARGE TREE LIMBS BLOWN DOWN BLOCKING HIGHWAY 174 NEAR
JANE EDWARDS ROAD.
&&Local storm report, Nov 22, 12:56 AM EST, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CHARLESTON SC
1256 AM EST TUE NOV 22 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 PM NON-TSTM WND DMG 4 NNW EDISTO BEACH 32.53N 80.36W
11/21/2005 CHARLESTON SC LAW ENFORCEMENT
LARGE TREE LIMBS BLOWN DOWN BLOCKING HIGHWAY 174 NEAR
JANE EDWARDS ROAD.
&&Local storm report, Nov 22, 12:57 AM EST, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1257 AM EST TUE NOV 22 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1250 AM NON-TSTM WND DMG DARIEN 31.37N 81.43W
11/22/2005 MCINTOSH GA LAW ENFORCEMENT
TREES AND POWERLINES BLOWN DOWN IN SEVERAL LOCATIONS
THROUGHOUT THE COUNTY.
&&Local storm report, Nov 22, 1:07 AM EST, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
107 AM EST TUE NOV 22 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 PM NON-TSTM WND DMG 2 W ELLABELL 32.12N 81.52W
11/21/2005 BRYAN GA LAW ENFORCEMENT
TREES BLOWN DOWN ON WIMA EDWARDS ROAD AND HIGHWAY 119.
1145 PM NON-TSTM WND DMG PEMBROKE 32.14N 81.62W
11/21/2005 BRYAN GA LAW ENFORCEMENT
TREES AND POWERLINES BLOWN DOWN IN PEMBROKE.
&&Local storm report, Nov 22, 1:58 AM EST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
158 AM EST TUE NOV 22 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0155 AM NON-TSTM WND DMG BEAUFORT 32.43N 80.67W
11/22/2005 BEAUFORT SC LAW ENFORCEMENT
SEVERAL TREES BLOWN DOWN IN THE COUNTY. MANY POWER
TRANSFORMERS EXPLODING.
&&Local storm report, Nov 22, 2:15 AM EST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
215 AM EST TUE NOV 22 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 AM NON-TSTM WND DMG WILMINGTON ISLAND 32.01N 80.98W
11/22/2005 CHATHAM GA LAW ENFORCEMENT
TREES DOWN ACROSS WALTHOUR RD AND SANDY CREEK.
0110 AM NON-TSTM WND DMG ISLE OF HOPE 31.98N 81.06W
11/22/2005 CHATHAM GA LAW ENFORCEMENT
TREES DOWN ACROSS SHIPYARD RD AND BEAULEAU RD.
&&
JPCThe office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 21, 11:52 PM EST | Wind Advisory | CHS | Bulloch, Candler, Effingham, Evans, Jenkins, Long and 2 more | 9 hr |
| Nov 22, 2:16 AM EST | High Wind Warning | CHS | Long | 7 hr |
Nearby
Freeze Warnings in Georgia, 2005Every freeze warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.